Alert archive / Ohio / Lake Effect Snow Advisories in 2012
Lake Effect Snow Advisory 3, NWS Cleveland, OH
NWS Cleveland, OH issued this lake effect snow advisory at Feb 24, 2012, 4:00 AM EST for 4 counties in Ohio; Crawford County, Erie County, Pennsylvania. It took effect at Feb 25, 2012, 1:00 AM EST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2012, 4:00 AM EST (09:00 UTC)
- In effect from
- Feb 25, 2012, 1:00 AM EST
- Expired
- Feb 25, 2012, 6:42 PM EST
- In force
- 18 hr
- Issued by
- NWS Cleveland, OH
Counties Ashtabula County, OH, Geauga County, OH, Lake County, OH, Trumbull County, OH, Crawford County, PA, Erie County, PA
The radar
The Cleveland radar (KCLE), 103 km from the middle of the area, began a volume at 09:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 9.0 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1496 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 315 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
087 WWUS41 KCLE 240900 WSWCLE URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 400 AM EST FRI FEB 24 2012 PAZ001>003-241700- /O.NEW.KCLE.LE.Y.0003.120225T0600Z-120226T0000Z/ NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...ERIE...EDINBORO...MEADVILLE 400 AM EST FRI FEB 24 2012 ...LAKE EFFECT SNOW ADVISORY IN EFFECT FROM 1 AM TO 7 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A LAKE EFFECT SNOW ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 PM EST SATURDAY. * ACCUMULATIONS...4 TO 6 INCHES OF SNOW. LOCALLY HIGHER AMOUNTS ARE POSSIBLE...ESPECIALLY IN THE HIGHEST ELEVATIONS. * TIMING...THE SNOW IS EXPECTED TO ACCUMULATE LATE TONIGHT AND CONTINUE THROUGH SATURDAY EVENING. * WINDS...WEST WINDS 15 TO 25 MPH WITH POSSIBLE GUSTS TO 50 MPH THIS EVENING. THE WIND IS EXPECTED TO DIMINISH LATE TONIGHT INTO SATURDAY. * IMPACTS...THE GUSTY WINDS WILL CAUSE BLOWING AND DRIFTING OF THE SNOW TONIGHT. IN THE HEAVIEST SNOW BANDS...VISIBILITIES COULD BE REDUCED TO NEAR ZERO AT TIMES DUE TO THE GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. && $$ LOMBARDY
7 follow-up statements
314 WWUS41 KCLE 241722 WSWCLE URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1222 PM EST FRI FEB 24 2012 PAZ001>003-250130- /O.CON.KCLE.LE.Y.0003.120225T0600Z-120226T0000Z/ NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...ERIE...EDINBORO...MEADVILLE 1222 PM EST FRI FEB 24 2012 ...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 PM EST SATURDAY... * ACCUMULATIONS....4 TO 7 INCHES MAINLY HIGHER INLAND TERRAIN * TIMING...THE SNOW IS EXPECTED TO ACCUMULATE LATE TONIGHT AND CONTINUE THROUGH SATURDAY EVENING. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * IMPACTS...THE GUSTY WINDS WILL CAUSE BLOWING AND DRIFTING OF THE SNOW TONIGHT. IN THE HEAVIEST SNOW BANDS...VISIBILITIES COULD BE REDUCED TO NEAR ZERO AT TIMES DUE TO THE GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. && $$
665 WWUS41 KCLE 242016 WSWCLE URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 316 PM EST FRI FEB 24 2012 PAZ001>003-250430- /O.CON.KCLE.LE.Y.0003.120225T0600Z-120226T0000Z/ NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...ERIE...EDINBORO...MEADVILLE 316 PM EST FRI FEB 24 2012 ...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 PM EST SATURDAY... * ACCUMULATIONS....5 TO 9 INCHES MAINLY IN HIGHER INLAND LOCATIONS * TIMING...THE SNOW IS EXPECTED TO ACCUMULATE LATE TONIGHT AND CONTINUE THROUGH SATURDAY EVENING. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * IMPACTS...THE GUSTY WINDS WILL CAUSE BLOWING AND DRIFTING OF THE SNOW TONIGHT. IN THE HEAVIEST SNOW BANDS...VISIBILITIES COULD BE REDUCED TO NEAR ZERO AT TIMES DUE TO THE GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. && $$
077 WWUS41 KCLE 250359 WSWCLE URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1059 PM EST FRI FEB 24 2012 PAZ001>003-251200- /O.CON.KCLE.LE.Y.0003.120225T0600Z-120226T0000Z/ NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...ERIE...EDINBORO...MEADVILLE 1059 PM EST FRI FEB 24 2012 ...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST SATURDAY... * ACCUMULATIONS....GENERALLY 2 TO 4 INCHES OVERNIGHT AND AGAIN ON SATURDAY. A FEW LOCATIONS COULD HAVE LOCALLY HIGHER TOTALS. THE HIGHEST AMOUNTS SHOULD BE AT INLAND LOCATIONS. * TIMING...THE SNOW SHOWERS WILL CONTINUE THROUGH SATURDAY EVENING. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * IMPACTS...THE GUSTY WINDS WILL CAUSE BLOWING AND DRIFTING OF THE SNOW TONIGHT. IN THE HEAVIEST SNOW BANDS...VISIBILITIES COULD BE REDUCED TO NEAR ZERO AT TIMES DUE TO THE GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. && $$
628 WWUS41 KCLE 250827 WSWCLE URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 327 AM EST SAT FEB 25 2012 PAZ001>003-251630- /O.CON.KCLE.LE.Y.0003.000000T0000Z-120226T0000Z/ NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...ERIE...EDINBORO...MEADVILLE 327 AM EST SAT FEB 25 2012 ...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * ACCUMULATIONS....GENERALLY 1 TO 3 INCHES OF SNOW ACCUMULATION ARE EXPECTED TODAY. A FEW LOCATIONS COULD HAVE LOCALLY HIGHER TOTALS. THE HIGHEST AMOUNTS SHOULD BE OVER INLAND LOCATIONS. * TIMING...THE SNOW SHOWERS WILL CONTINUE THROUGH THIS EVENING. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * IMPACTS...THE GUSTY WINDS WILL CAUSE BLOWING AND DRIFTING OF THE SNOW TODAY. IN THE HEAVIEST SNOW BANDS...VISIBILITIES COULD BE REDUCED TO NEAR ZERO AT TIMES DUE TO THE GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. && $$ LOMBARDY
128 WWUS41 KCLE 251521 WSWCLE URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1021 AM EST SAT FEB 25 2012 PAZ002-003-252330- /O.UPG.KCLE.LE.Y.0003.000000T0000Z-120226T0000Z/ /O.NEW.KCLE.LE.W.0002.120225T1521Z-120226T0300Z/ SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...EDINBORO...MEADVILLE 1021 AM EST SAT FEB 25 2012 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A LAKE EFFECT SNOW WARNING...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. THE LAKE EFFECT SNOW ADVISORY IS NO LONGER IN EFFECT. * ACCUMULATIONS....ADDITIONAL ACCUMULATIONS THROUGH THIS EVENING ARE EXPECTED TO RANGE BETWEEN 4 AND 6 WITH LOCALLY UP TO 8 INCHES POSSIBLE IN HEAVIER SNOW BANDS. * TIMING...LAKE EFFECT SNOW SHOWERS WILL CONTINUE THROUGH THIS EVENING...THEN BEGIN DIMINISHING EARLY TONIGHT. * WINDS...WEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH. * IMPACTS...GUSTY WINDS WILL CAUSE BLOWING AND DRIFTING OF SNOW. CONDITIONS WILL BE HIGHLY VARIABLE IN THE WARNING AREA AS VISIBILITIES CAN DROP TO NEAR ZERO AND SNOWFALL RATES CAN RANGE AROUND AN INCH PER HOUR AT TIMES. * TEMPERATURES...IN THE UPPER 20S. * VISIBILITIES...MAINLY LESS THAN A HALF MILE...BUT LESS THAN A QUARTER MILE IN HEAVIER BANDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. && $$ OHZ014-252330- /O.NEW.KCLE.LE.W.0002.120225T1521Z-120226T0300Z/ ASHTABULA INLAND- INCLUDING THE CITY OF...JEFFERSON 1021 AM EST SAT FEB 25 2012 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A LAKE EFFECT SNOW WARNING...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. * ACCUMULATIONS....ADDITIONAL ACCUMULATIONS THROUGH EARLY TONIGHT ARE EXPECTED TO RANGE BETWEEN 4 AND 6 WITH LOCALLY UP TO 8 INCHES POSSIBLE IN HEAVIER SNOW BANDS. * TIMING...LAKE EFFECT SNOW SHOWERS WILL CONTINUE THROUGH THIS EVENING...THEN BEGIN DIMINISHING EARLY TONIGHT. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * IMPACTS...GUSTY WINDS WILL CAUSE BLOWING AND DRIFTING OF SNOW. CONDITIONS WILL BE HIGHLY VARIABLE IN THE WARNING AREA AS VISIBILITIES CAN DROP TO NEAR ZERO AND SNOWFALL RATES CAN RANGE AROUND AN INCH PER HOUR AT TIMES. * TEMPERATURES...IN THE UPPER 20S. * VISIBILITIES...MAINLY LESS THAN A HALF MILE...BUT LESS THAN A QUARTER MILE IN HEAVIER BANDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. && $$ OHZ012-013-023-089-252330- /O.EXB.KCLE.LE.Y.0003.000000T0000Z-120226T0300Z/ LAKE-GEAUGA-TRUMBULL-ASHTABULA LAKESHORE- INCLUDING THE CITIES OF...MENTOR...CHARDON...WARREN...ASHTABULA 1021 AM EST SAT FEB 25 2012 ...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A LAKE EFFECT SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. * ACCUMULATIONS....ADDITIONAL ACCUMULATIONS THROUGH EARLY TONIGHT ARE EXPECTED TO RANGE BETWEEN 1 AND 3 WITH LOCALLY UP TO 5 INCHES POSSIBLE IN HEAVIER SNOW BANDS. * TIMING...LAKE EFFECT SNOW SHOWERS WILL CONTINUE THROUGH EARLY TONIGHT. * WINDS...WEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH. * IMPACTS...GUSTY WINDS WILL CAUSE BLOWING AND DRIFTING OF SNOW. VISIBILITIES IN HEAVIER SNOW BANDS CAN RANGE A HALF MILE OR LESS AT TIMES. * TEMPERATURES...IN THE UPPER 20S. * VISIBILITIES...LESS THAN A MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. && $$ PAZ001-252330- /O.EXT.KCLE.LE.Y.0003.000000T0000Z-120226T0300Z/ NORTHERN ERIE- INCLUDING THE CITY OF...ERIE 1021 AM EST SAT FEB 25 2012 ...LAKE EFFECT SNOW ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... * ACCUMULATIONS....MAINLY 1 TO 3 INCHES WITH LOCALLY HIGHER AMOUNTS. HIGHEST ACCUMULATIONS WILL BE ACROSS THE INTERIOR LOCATIONS. * TIMING...THE SNOW SHOWERS WILL CONTINUE THROUGH EARLY TONIGHT. * WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * IMPACTS...THE GUSTY WINDS WILL CAUSE BLOWING AND DRIFTING OF THE SNOW TODAY. IN THE HEAVIEST SNOW BANDS...VISIBILITIES COULD BE REDUCED TO NEAR ZERO AT TIMES DUE TO THE GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. && $$
438 WWUS41 KCLE 252049 WSWCLE URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 349 PM EST SAT FEB 25 2012 OHZ014-PAZ002-003-260300- /O.CON.KCLE.LE.W.0002.000000T0000Z-120226T0300Z/ ASHTABULA INLAND-SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...JEFFERSON...EDINBORO...MEADVILLE 349 PM EST SAT FEB 25 2012 ...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * ACCUMULATIONS....TOTAL ACCUMULATIONS THROUGH EARLY TONIGHT ARE EXPECTED TO RANGE BETWEEN 4 AND 6 WITH LOCALLY UP TO 8 INCHES. * TIMING...LAKE EFFECT SNOW SHOWERS WILL CONTINUE THROUGH THIS EVENING...THEN BEGIN DIMINISHING EARLY TONIGHT. * WINDS...WEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH. * IMPACTS...GUSTY WINDS WILL CAUSE BLOWING AND DRIFTING OF SNOW. CONDITIONS WILL BE HIGHLY VARIABLE IN THE WARNING AREA. MOTORISTS SHOULD BE AWARE OF QUICKLY CHANGING CONDITIONS. * TEMPERATURES...UPPER 20S. * VISIBILITIES...MAINLY TWO MILES OR LESS...WITH LESS THAN A HALF MILE POSSIBLE IN HEAVIER SNOW SHOWERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. && $$ OHZ012-013-023-089-PAZ001-260300- /O.CON.KCLE.LE.Y.0003.000000T0000Z-120226T0300Z/ LAKE-GEAUGA-TRUMBULL-ASHTABULA LAKESHORE-NORTHERN ERIE- INCLUDING THE CITIES OF...MENTOR...CHARDON...WARREN...ASHTABULA... ERIE 349 PM EST SAT FEB 25 2012 ...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * ACCUMULATIONS....TOTAL ACCUMULATIONS THROUGH EARLY TONIGHT ARE EXPECTED TO RANGE BETWEEN 1 AND 3 WITH LOCALLY UP TO 5 INCHES POSSIBLE IN HEAVIER SNOW BANDS. * TIMING...LAKE EFFECT SNOW SHOWERS WILL CONTINUE THROUGH THIS EVENING...THEN BEGIN DIMINISHING EARLY TONIGHT. * WINDS...WEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH. * IMPACTS...GUSTY WINDS WILL CAUSE BLOWING AND DRIFTING OF SNOW. CONDITIONS WILL BE HIGHLY VARIABLE IN THE WARNING AREA. MOTORISTS SHOULD BE AWARE OF QUICKLY CHANGING CONDITIONS. * TEMPERATURES...UPPER 20S. * VISIBILITIES...MAINLY TWO MILES OR LESS...WITH LESS THAN A HALF MILE POSSIBLE IN HEAVIER SNOW SHOWERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. && $$
254 WWUS41 KCLE 252342 WSWCLE URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 642 PM EST SAT FEB 25 2012 OHZ014-PAZ002-003-260045- /O.CAN.KCLE.LE.W.0002.000000T0000Z-120226T0300Z/ ASHTABULA INLAND-SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...JEFFERSON...EDINBORO...MEADVILLE 642 PM EST SAT FEB 25 2012 ...LAKE EFFECT SNOW WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE LAKE EFFECT SNOW WARNING. THE SIGNIFICANT SNOWFALL HAS ENDED. SOME SNOW SHOWERS WILL LINGER INTO THE EVENING...HOWEVER...ADDITIONAL SNOWFALL SHOULD BE AN INCH OR LESS. WEST WINDS AT 10 TO 20 MPH WILL CONTINUE TO CAUSE SOME DRIFTING SNOW. MOTORISTS WILL HAVE TO USE CAUTION. $$ OHZ012-013-023-089-PAZ001-260045- /O.CAN.KCLE.LE.Y.0003.000000T0000Z-120226T0300Z/ LAKE-GEAUGA-TRUMBULL-ASHTABULA LAKESHORE-NORTHERN ERIE- INCLUDING THE CITIES OF...MENTOR...CHARDON...WARREN...ASHTABULA... ERIE 642 PM EST SAT FEB 25 2012 ...LAKE EFFECT SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE LAKE EFFECT SNOW ADVISORY. SIGNIFICANT SNOWFALL HAS ENDED. SOME SNOW SHOWERS WILL LINGER INTO THE EVENING...HOWEVER...ADDITIONAL SNOWFALL SHOULD BE AN INCH OR LESS. WEST WINDS AT 10 TO 20 MPH WILL CONTINUE TO CAUSE SOME DRIFTING SNOW...MOTORISTS WILL HAVE TO USE CAUTION. $$
What forecasters said that day
The local office's own words before this lake effect snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this lake effect snow advisory went out at Feb 24, 12:35 AM EST, 3 hours 25 minutes earlier.
Area forecast discussion, Feb 24, 12:35 AM EST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
1235 AM EST FRI FEB 24 2012
.SYNOPSIS...
A LOW PRESSURE SYSTEM OVER THE MIDDLE MISSISSIPPI VALLEY WILL MOVE
NE ACROSS OHIO TONIGHT...AND ACROSS NEW ENGLAND FRIDAY.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
MADE SOME ADJUSTMENTS TO THE PRECIPITATION MOVING NORTHEAST OUT OF
THE AREA. STILL EXPECTING SOME SCATTERED ACTIVITY THROUGH THE DAY
AS LOW PRESSURE LIFTS NORTHEAST INTO THE REGION.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH SUNDAY NIGHT/...
EXPECT DRY SLOT TOWARD DAYBREAK AS LOW LIFTS NORTH OF AREA...HOWEVER
PRECIPITATION SHOULD INCREASE LATE MORNING INTO THE AFTERNOON AS A
STRONG VORT MAX SWINGS ACROSS THE AREA. COLD FRONT SHOULD PUSH EAST
OF AREA BY LATE MORNING SO HIGH TEMPS WILL OCCUR DURING MORNING AND
FALL DURING THE AFTERNOON. AS A RESULT EXPECT PRECIP TO
TRANSITION FROM RAIN TO SNOW DURING THE AFTERNOON AS TEMPS FALL.
IN ADDITION WINDS LOOK LIKE THEY WILL BE STRONG ENOUGH TO REACH
ADVISORY LEVELS FRIDAY AFTERNOON AND EVENING...ESPECIALLY AS STRONG
PRESSURE RISES PUSH INTO THE EASTERN HALF OF THE REGION.
SHOULD BE A BRIEF LULL IN THE SYNOPTIC SNOW FRIDAY EVENING...BUT
LAKE EFFECT SETS UP IN THE SNOWBELT EAST OF CLEVELAND FRIDAY NIGHT
AS 850 TEMPS DIP TO MINUS 12C. COULD SEE AS MUCH AS 2 TO 4 INCHES
IN THE HIGHER ELEVATIONS OF THE SNOWBELT. LAKE EFFECT SNOW
ADVISORIES WILL LIKELY BE NEEDED AND WE WILL MONITOR MODELS FOR
HIGHER AMOUNTS.
HIGH PRESSURE BUILDS IN SATURDAY NIGHT CHOCKING OFF THE LAKE
EFFECT. SUNDAY SHOULD BE DRY AND A LITTLE WARMER AS HIGH PRESSURE
MOVES ACROSS THE LOWER LAKES.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
GFS AND ECMWF ARE SIMILAR DURING THE LONG TERM BUT ENOUGH
DIFFERENCES DO CROP UP THAT WOULD IMPACT THE FORECAST ACROSS THE
OHIO VALLEY. THE FORECAST BEGINS ON MONDAY WITH DRY AIR ACROSS THE
REGION HOWEVER SURFACE LOW PRESSURE IS EXPECTED BY BOTH MODELS TO BE
MOVING ACROSS THE CENTRAL GREAT LAKES SO IF THE TRACK IS DISPLACED
SOUTH ON SUBSEQUENT RUNS THE FORECAST WILL NEED TO BE CHANGED. THIS
CONTINUES MONDAY NIGHT AND INTO TUESDAY BEFORE CLOUDS INCREASE FROM
THE WEST AS LOW PRESSURE STRENGTHENS IN THE SOUTHERN PLAINS. MODELS
BEGIN TO DIFFER HERE WITH THE ECMWF DEVELOPING A SHARPER UPPER TROF
ACROSS THE WESTERN PLAINS. DIFFERENCES AT THE SURFACE AS WELL WITH
THE ECMWF WINDING UP THE LOW OVER WRN NE WHILE THE GFS HAS A WEAKER
LOW IN TX. BASICALLY WILL FOLLOW AN HPC/ECMWF MIX THAT STARTS RAIN
CHANCES TUESDAY CONTINUING THROUGH WEDNESDAY. COLDER AIR WILL DROP
ACROSS THE AREA WEDNESDAY NIGHT THROUGH THURSDAY NIGHT BEHIND THE
SYSTEM TURNING ANY PRECIP TO SNOW. TEMPS NEAR TO ABOVE NORMAL.
&&
.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
SOME OVERRUNNING PRECIPITATION WILL OCCUR OVERNIGHT AHEAD OF A
LOW THAT WILL MOVE INTO SOUTHERN OHIO AND THEN UP INTO NORTHEAST
OHIO AND THEN INTO ONTARIO. MOST AREAS WILL BE
RAIN...HOWEVER...SOME SNOW COULD OCCUR NEAR TOL AND IN PARTS OF
INLAND NW PA BEFORE IT CHANGES TO RAIN. THE DRY SLOT IS TRYING TO
WORK ITS WAY UP INTO THE AREA. IT MAY TAKE SOME TIME. THE QUESTION
IS WILL THE DRY SLOT BE MVFR OR IFR. ATTM LEANING TOWARD MVFR. THE
HRRR MODEL HAS SOME RAIN SHOWERS AROUND DAYBREAK NW OHIO AND THEN
SOME SNOW SHOWERS DEVELOP BEHIND THE COLD FRONT. SOME THUNDER IS
POSSIBLE...AT THIS TIME NOT MENTIONING IT. AS THE SNOW SHOWERS
DEVELOP AS THE LOW MOVES INTO ONTARIO IT WILL BECOME QUITE WINDY
WITH WIND GUSTS TO 50 MPH POSSIBLE ACROSS THE ENTIRE FORECAST AREA
MAINLY FRIDAY AFTERNOON AND EVENING. WITH THE SNOW AND WIND PLENTY
OF BLOWING AND DRIFTING WILL OCCUR AND VISIBILITIES WILL BE 2
MILES OR LESS. THE SNOW SHOWERS WILL BEGIN TO DECREASE FRIDAY
EVENING EXCEPT IN THE SNOW BELT AREAS. HOWEVER...CEILINGS WILL
REMAIN MVFR EXCEPT IFR IN THE SNOW BELT.
OUTLOOK...PERIODS OF NON-VFR LIKELY FRIDAY EVENING THROUGH
SATURDAY EVENING.
&&
.MARINE...
UPDATED TO ADD GALE WATCH FOR THE EAST END OF THE LAKE FOR LATE
FRIDAY AFTERNOON TO LATE FRIDAY NIGHT. SINCE ALL THE 00Z MODEL
RUNS WERE NOT IN YET...CONFIDENCE WAS NOT HIGH ENOUGH TO GO WITH A
GALE WARNING. THE BOUNDARY LAYER AND 925 MB WINDS WILL BE AROUND
40 KNOTS AND WITH MODEST COLD ADVECTION SUSTAINED WINDS OF 35
KNOTS LOOK REASONABLE.
CENTER OF LOW PRESSURE TO MOVE TO LAKE ERIE BY FRIDAY MORNING AND
TO LAKE ONTARIO BY FRIDAY AFTERNOON. LOW WILL BE DEEPENING AND THE
PRESSURE GRADIENT WILL BE TIGHT. EXPECT WINDS TO INCREASE OUT OF
THE NORTHEAST TONIGHT...DIMINISH SOME AS THE LOW IS VERY NEAR
EARLY FRIDAY. THE NORTHEAST FETCH WILL MAKE THE WEST END CHOPPY
OVERNIGHT...BUT UNDER SMALL CRAFT CRITERIA. AFTER THE LOW PASSES
WINDS WILL ABRUPTLY INCREASE FROM THE SOUTHWEST AND SHIFT WEST BY
AFTERNOON. WE MAY REACH GALE FORCE FOR A SHORT TIME...MAYBE A 3-6
HOUR WINDOW DURING THE LATE AFTERNOON/EARLY EVE. CONFIDENCE IS LOW
AND AFTER FORECASTER COLLABORATION DECIDED AGAINST A GALE WATCH.
OTHERWISE A SOLID 25 TO 30 KNOTS ON THE LAKE FROM FRIDAY AFTERNOON
THROUGH THE DAY ON SATURDAY. SMALL CRAFT ADVISORIES WILL BE
NEEDED. HIGH PRESSURE BUILDS IN SUNDAY. A FRONTAL BOUNDARY WILL BE
IN THE VICINITY OF THE CENTRAL LAKES FROM SUNDAY NIGHT INTO
TUESDAY...WITH UNCERTAINTIES WHEN IT WILL SLIP ACROSS LAKE ERIE
EARLY NEXT WEEK.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...GALE WATCH FROM THIS AFTERNOON THROUGH LATE TONIGHT FOR LEZ061-
146>149-166>169.
&&
SYNOPSIS...DJB
NEAR TERM...LOMBARDY
SHORT TERM...DJB
LONG TERM...TK
AVIATION...KIELTYKA
MARINE...KIELTYKA/OUDEMANHazardous weather outlook, Feb 23, 10:13 PM EST, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 1013 PM EST THU FEB 23 2012 OHZ003-006>009-017>019-027>032-036>038-047-250315- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-HANCOCK-SENECA-HURON-WYANDOT- CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MARION-MORROW-HOLMES-KNOX- 1013 PM EST THU FEB 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. GUSTY WINDS ARE EXPECTED NEAR AND IN THE WAKE OF A STRONG COLD FRONT THAT WILL MOVE ACROSS NORTHERN OHIO ON FRIDAY. WIND GUSTS MAY REACH 45 TO 50 MPH FRIDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ010>014-020>023-033-089-PAZ001>003-250315- LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE- TRUMBULL-MAHONING-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 1013 PM EST THU FEB 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. GUSTY WINDS ARE EXPECTED NEAR AND IN THE WAKE OF A STRONG COLD FRONT THAT WILL MOVE ACROSS NORTHERN OHIO ON FRIDAY. WIND GUSTS MAY REACH 45 TO 50 MPH FRIDAY AFTERNOON AND EVENING. LAKE EFFECT SNOW WILL DEVELOP BY FRIDAY EVENING AND WILL CONTINUE INTO SATURDAY NIGHT. SNOWFALL AMOUNTS MAY REACH ADVISORY LEVELS FOR PORTIONS OF NORTHEAST OHIO INTO NORTHWESTERN PENNSYLVANIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-146>149-166>169-250315- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 1013 PM EST THU FEB 23 2012 ...GALE WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. WINDS MAY APPROACH GALE FORCE MAINLY ON THE EAST END OF THE LAKE FRIDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ142>145-162>165-250315- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- 1013 PM EST THU FEB 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. WINDS SHOULD JUST BE UNDER GALE FORCE FRIDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 10:06 PM EST | Gale Watch | CLE | 6 hr | |
| Feb 24, 3:47 AM EST | Wind Advisory | CLE | Ashland, Ashtabula, Crawford, Cuyahoga, Erie, Geauga and 19 more | 6 hr |
| Feb 24, 4:02 AM EST | Gale Warning | CLE | 30 hr | |
| Feb 24, 4:02 AM EST | Small Craft Advisory | CLE | 48 hr | |
| Feb 24, 9:58 AM EST | High Wind Warning | CLE | Ashland, Ashtabula, Crawford, Cuyahoga, Erie, Geauga and 19 more | 9 hr |
| Feb 24, 10:24 AM EST | Wind Advisory | CLE | Lucas, Ottawa, Wood | 7 hr |
| Feb 24, 3:22 PM EST | Low Water Advisory | CLE | 7 hr |
Nearby
Lake Effect Snow Advisories in Ohio, 2012Lake Effect Snow Advisories in Pennsylvania, 2012Every lake effect snow advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.